Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 1, 2007, 2:32 AM CST for Bureau County, Putnam County, Illinois. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 2:32 AM CST (08:32 UTC)
- Expired
- Mar 1, 2007, 3:15 AM CST
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 2:55 AM CST | HAIL 0.88 | 3 W Princeton, IL | RELAYED BY SHERIFF OFFICE. NICKLE SIZE HAIL BETWEEN WYANET AND PRINCETON. |
| Mar 1, 3:02 AM CST | HAIL 0.25 | Dover, IL | PEA SIZE HAIL LASTING 3 MINUTES. RELAYED BY NWS LOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 533 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 010832
SVRDVN
ILC011-155-010915-
/O.NEW.KDVN.SV.W.0003.070301T0832Z-070301T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 315 AM CST.
* AT 231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF TISKILWA...OR ABOUT 14 MILES
SOUTHWEST OF PRINCETON...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TISKILWA AND 6 MILES SOUTHEAST OF WYANET BY 240 AM CST...
9 MILES NORTHWEST OF HENNEPIN BY 245 AM CST...
PRINCETON AND 7 MILES NORTHWEST OF DEPUE BY 250 AM CST...
8 MILES NORTHWEST OF LADD BY 300 AM CST...
LA MOILLE BY 305 AM CST...
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 188 AND
220.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
LAT...LON 4111 8933 4112 8932 4116 8933 4115 8963
4124 8964 4124 8980 4159 8950 4158 8917
4112 8917
$$
LRE2 follow-up statements
000
WWUS53 KDVN 010856
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 AM CST THU MAR 1 2007
ILC011-155-010915-
/O.CON.KDVN.SV.W.0003.000000T0000Z-070301T0915Z/
PUTNAM IL-BUREAU IL-
256 AM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR BUREAU AND PUTNAM COUNTIES...
AT 252 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR PRINCETON...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KASBEER...ZEARING AND 6 MILES SOUTHEAST OF OHIO BY 305 AM CST...
VAN ORIN...LA MOILLE AND 7 MILES NORTHWEST OF ARLINGTON BY 310 AM
CST...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
LAT...LON 4111 8933 4112 8932 4116 8933 4115 8963
4124 8964 4124 8980 4159 8950 4158 8917
4112 8917
$$
LRE000
WWUS53 KDVN 010916
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CST THU MAR 1 2007
ILC011-155-010926-
/O.EXP.KDVN.SV.W.0003.000000T0000Z-070301T0915Z/
PUTNAM IL-BUREAU IL-
316 AM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR BUREAU AND PUTNAM COUNTIES
EXPIRES AT 315 AM CST...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HALF INCH HAIL
AND A BRIEF HEAVY DOWNPOUR.
LAT...LON 4111 8933 4112 8932 4116 8933 4115 8963
4124 8964 4124 8980 4159 8950 4158 8917
4112 8917
$$
LREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:03 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Feb 28, 9:03 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CST WED FEB 28 2007
.UPDATE...
A QUICK UPDATE TO FRESHEN UP TEMPERATURE...PRECIPITATION AND WIND
TRENDS. TEMPERATURES WERE A LITTLE WARMER ALREADY THAT
FORECAST...SO TWEAKED THEM UP SLIGHTLY. TEMPERATURES WILL CONTINUE
TO RISE OVERNIGHT TONIGHT AS THE WARM FRONT CONTINUES TO PUSH OUR
DIRECTION. AS FOR PRECIPITATION...AFTER THE WAVE THAT MOVES THROUGH
DURING THE DAYLIGHT HOURS MOVED THROUGH...NO NEW PRECIPITATION
EXCEPT PERHAPS SOME SPRINKLES HAVE BEEN OBSERVED. THE NEXT WAVE OF
PRECIPITATION...SHOWERS AND THUNDERSTORMS...ARE CURRENTLY
DEVELOPING OVER NORTHWEST AND NORTH CENTRAL MO...WHICH SHOULD PUSH
INTO THE SOUTHWEST CORNER OF THE FORECAST AREA BEFORE MIDNIGHT.
HOPEFULLY SINCE WE ARE STILL NORTH OF THE BOUNDARY...WE WILL NOT SEE
ANY OF THE LARGE HAIL AND TORNADO ACTIVITY THAT HAS OCCURRED SO FAR
THIS EVENING IN MISSOURI. NO CHANGES TO WINTER STORM WATCH...HIGH
WIND WATCH...OR FLOOD WATCH AT THIS TIME...HAVE SENT OUT PRODUCTS
WITH ONLY A FRESHENING OF THE TEXT FOR TIMING.
&&
DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH NORTH OF A LINE FROM BELLE PLAIN TO
MAQUOKETA FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
HIGH WIND WATCH SOUTH OF A LINE FROM MARENGO TO CLINTON
FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
IL...WINTER STORM WATCH ALONG HIGHWAY 20 FROM THURSDAY NOON
THROUGH 6 AM FRIDAY.
HIGH WIND WATCH SOUTH ALONG AND SOUTH OF HIGHWAY 30 FROM
THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
MO...HIGH WIND WATCH FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
&&
LEHazardous weather outlook, Feb 28, 5:05 AM CST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CST WED FEB 28 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 505 AM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TODAY...AREAS OF LIGHT RAIN WITH PATCHY FREEZING RAIN WILL DEVELOP THIS MORNING SOUTH OF I-80. THIS AFTERNOON...THE PRECIPITATION WILL MOVE NORTH BECOMING MORE WIDESPREAD MIXING WITH SLEET MAINLY NORTH OF I-80 AND THEN SNOW MIXING IN ALONG AND NORTH OF THE HIGHWAY 20 CORRIDOR. TEMPERATURES TODAY WITH THE PRECIPITATION WILL HOVER BETWEEN 31 AND 34F. THEREFORE...PATCHY ICE IS POSSIBLE MAINLY ON EXPOSED SURFACES WITH THE GREATEST RISK NORTH OF I-80. MINOR SLEET AND SNOW ACCUMULATIONS ARE ALSO POSSIBLE ALONG AND ESPECIALLY NORTH OF HIGHWAY 30. SINCE TEMPERATURES WILL BE CLOSE TO FREEZING...A FEW DEGREES COLDER WOULD RESULT IN MORE FAVORABLE CONDITIONS FOR MORE SIGNIFICANT AND WIDESPREAD ICE AND SNOW. INDIVIDUALS SHOULD MONITOR CONDITIONS FOR FURTHER UPDATES ON THIS SITUATION. TONIGHT...AS TEMPERATURES CONTINUE TO HOVER AROUND THE FREEZING MARK ALONG AND NORTH OF THE ROUTE 30 CORRIDOR...A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL BE POSSIBLE THROUGH 10 PM BEFORE THE PRECIPITATION MOVES OUT OF THE AREA. ADDITIONAL LIGHT SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE IN THESE AREAS DURING THE EVENING HOURS AND MAY MAKE FOR SOME SLIPPERY AND HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POWERFUL STORM SYSTEM WILL IMPACT THE REGION THROUGH SATURDAY. CURRENT INDICATIONS SUGGEST THAT THIS STORM WILL MOVE UP ALONG AND JUST WEST OF THE MISSISSIPPI RIVER ON THURSDAY...AND MAY BE EVEN STRONGER THAN THE ONE THAT AFFECTED THE REGION THIS PAST WEEKEND. LATE WEDNESDAY NIGHT AND THURSDAY...THE STORM SYSTEM WILL BRING THE MAIN SURGE OF PRECIPITATION TO THE AREA IN THE FORM OF RAIN AND EMBEDDED THUNDERSTORMS. LOCALLY HEAVY RAINFALL OF A HALF INCH...UP TO AN INCH OR MORE...WILL BE POSSIBLE BY MID THURSDAY AFTERNOON. THIS TYPE OF RAIN AND RUN-OFF WILL PRODUCE SIGNIFICANT RISES ON AREA RIVER AND STREAMS...WITH MANY APPROACHING OR EXCEEDING THE FLOOD STAGE. ICE ACTION WILL ALSO ADD TO ANY RIVER OR STREAM FLOODING POTENTIAL. FLASH FLOODING OF LOW-LYING AND URBAN AREAS MAY ALSO BE A THREAT. A FLOOD WATCH CONTINUES FOR THE ENTIRE AREA THROUGH FRIDAY EVENING. THURSDAY AFTERNOON INTO FRIDAY...A TEMPORARY BREAK IN THE PRECIPITATION IS EXPECTED THURSDAY AFTERNOON...BEFORE COLD AIR WRAPPING IN BEHIND THE EXITING STORM SYSTEM BRINGS THE THREAT OF SNOW. SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST FROM LATE AFTERNOON...AND INTO THURSDAY EVENING. MUCH OF THE AREA MAY EXPERIENCE SNOWFALL AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING... WITH AREAS ALONG AND NORTH OF THE ROUTE 30 CORRIDOR POTENTIALLY HAVING SNOW ACCUMULATIONS UP TO 4 INCHES. ALONG WITH THE ARRIVAL OF THE SNOW...STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF AT LEAST 45 MPH WILL SWEEP ACROSS THE AREA THURSDAY AFTERNOON AND ESPECIALLY THURSDAY NIGHT. THESE STRONG WINDS MAY COMBINE WITH THE MORE SUBSTANTIAL SNOW BANDS TO PRODUCE NEAR WHITEOUT OR BLIZZARD-LIKE CONDITIONS AT TIMES THURSDAY NIGHT. OCCASIONAL LIGHT SNOW AND WINDY CONDITIONS WILL THEN LAST INTO FRIDAY. EMERGENCY MANAGERS...HIGHWAY DEPARTMENTS...UTILITY COMPANIES...AND SCHOOLS ARE URGED TO LISTEN TO LATER STATEMENTS AND FORECASTS REGARDING THIS APPROACHING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. NICHOLS/12
In the hours before
Local storm report, Mar 1, 12:55 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1255 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM HAIL 2 W BLANDINSVILLE 40.55N 90.91W
03/01/2007 M0.75 INCH MCDONOUGH IL TRAINED SPOTTER
2 WEST OF TOWN.
&&
ELLIOTTLocal storm report, Mar 1, 12:56 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL STANWOOD 41.89N 91.15W
03/01/2007 E0.25 INCH CEDAR IA TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Mar 1, 12:57 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL CEDAR RAPIDS 41.97N 91.67W
03/01/2007 E0.25 INCH LINN IA TRAINED SPOTTER
SOUTHWEST PART OF TOWN.
&&
ELLIOTTLocal storm report, Mar 1, 1:07 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL 2 W BUSHNELL 40.55N 90.54W
03/01/2007 M0.75 INCH MCDONOUGH IL LAW ENFORCEMENT
ON ROUTE 9 WEST OF BUSHNELL.
&&
ELLIOTTLocal storm report, Mar 1, 1:28 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
128 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL 3 NE ROSEVILLE 40.76N 90.62W
03/01/2007 M1.00 INCH WARREN IL LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT TO EMERGENCY MANAGER. AT
INTERSECTION OF 90TH STREET AND 90TH AVENUE.
&&
ELLIOTTLocal storm report, Mar 1, 1:51 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM HAIL STRONGHURST 40.75N 90.90W
03/01/2007 M0.75 INCH HENDERSON IL LAW ENFORCEMENT
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:49 AM CST | Severe Thunderstorm Warning | DVN | McDonough | 26 min |
| Mar 1, 1:08 AM CST | Severe Thunderstorm Warning | DVN | Warren | 37 min |
| Mar 1, 1:19 AM CST | Freezing Rain Advisory | DVN | Jo Daviess | 8 hr |
| Mar 1, 3:26 AM CST | Severe Thunderstorm Warning | DVN | McDonough | 15 min |
| Mar 1, 3:37 AM CST | Severe Thunderstorm Warning | DVN | Warren | 12 min |
| Mar 1, 3:55 AM CST | Winter Weather Advisory | DVN | Carroll, Jo Daviess, Stephenson | 24 hr |
| Mar 1, 4:02 AM CST | High Wind Warning | DVN | Bureau, Carroll, Hancock, Henderson, Henry, McDonough and 5 more | 24 hr |
| Mar 1, 2:18 PM CST | Snow and Blowing Snow Advisory | DVN | Bureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more | 37 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.